Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Linear filtering


Author: Ralph Shapiro
Journal: Math. Comp. 29 (1975), 1094-1097
MSC: Primary 93E10
DOI: https://doi.org/10.1090/S0025-5718-1975-0389356-X
MathSciNet review: 0389356
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple linear smoothing operator of general order p is constructed for discretized functions. It is particularly suited for problems in numerical integration where it is necessary or desirable to suppress two-grid-interval waves. The operator is ideal in the sense that for the class of damping operators of order p, which remove two-grid-interval waves without changing the phase of any wave component, this operator produces the least damping of the amplitudes of all other waves.


References [Enhancements On Off] (What's this?)

  • [1] B. G. HUNT, "Zonally symmetric global general circulation models with and without the hydrologic cycle," Tellus, v. 25, 1973, pp. 337-354.
  • [2] B. G. HUNT, "A global general circulation model of the atmosphere based on the semispectral method," Monthly Weather Review, v. 102, 1974, pp. 3-16.
  • [3] R. SHAPIRO, "Smoothing, filtering, and boundary effects," Rev. Geophys. and Space Phys., v. 8, 1970, pp. 359-387.
  • [4] R. SHAPIRO, "The use of linear filtering as a parameterization of atmospheric diffusion," J. Atmospheric Sci., v. 28, 1971, pp. 523-531.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 93E10

Retrieve articles in all journals with MSC: 93E10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1975-0389356-X
Article copyright: © Copyright 1975 American Mathematical Society